Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2022, 4:27 PM MDT for 5 counties in Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2022, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 2, 2022, 5:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 22 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 2, 2:19 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 219 PM MDT Sat Jul 2 2022 .SHORT TERM...Tonight through Monday night. Isolated showers and thunderstorms from earlier today have shifted into Wyoming, leaving behind plenty of sunshine and opportunity for fresh afternoon convective development. Satellite and radar imagery shows weak showers have developed across portions of the central mountains and along the Idaho/Nevada border south of the Magic Valley. Both of these regions should be helped by weak upper jet shifting east into Idaho later this evening. Best instability should be through the Snake Plain and southern highlands. Isolated strong storms are expected with strong DCAPE indicating potential for 50mph gusts. PW approaching 1.0" this afternoon shows additional potential through the evening for locally heavy downpours. Thunderstorm progression takes focus into northeast highlands/Island Park area this evening. NAM and high-res models continue to advertise continued light convection overnight mainly over the central mountains, though recent runs have begun spreading coverage across the rest of the forecast area. Frontal passage overnight/early Sunday expected to limit the precipitation to central mountains and northern zones Sunday. Winds tick upwards but look to remain below headline thresholds, including for American Falls Reservoir. Temperatures dip a couple degrees, but remain at or above normal. For Monday the 4th, southwest flow remains in place but most of the precipitation threat remains isolated to the north through the afternoon and evening. Afternoon and early evening winds are expected to be breezy once again, but dropping off after sunset. DMH .LONG TERM...Tuesday through next Saturday. As the PNW upper low continues to work northward into Canada, ridging over the Central U.S. will gradually build back in throughout the extended. Expect predominately dry conditions Tuesday through the end of the long-term, with only slight potential for showers and thunderstorms to make it over the ridge across the Central Mountains and along the Montana border Tuesday and Wednesday afternoons. Temperatures will steadily climb and remain above normal through much of the extended, with many locations reaching the upper 90s or higher by Friday. We could experience low-moderate heat risk Friday and Saturday across the Snake Plane region for those who are heat sensitive or will be exposed/active for an extended period of time. Winds will be breezy most afternoons and evenings, with widespread speeds of 20-30 mph likely. Have nudged up forecast winds to more closely resemble NBM v4.1 predictions. Cropp && .AVIATION... Scattered showers and thunderstorms will persist across the region through late tonight, with the potential for all sites to be impacted. Forecasting VFR conditions throughout the period, however there is potential for reductions in CIGS and VIS associated with stronger thunderstorms. Clouds will scatter overnight and skies will be clear across much of the region through the morning, with high-level clouds filtering back in tomorrow afternoon. Winds will be breezy, with gusts peaking around 25 kts later today. Cropp && .FIRE WEATHER...A mix of wet and dry thunderstorms are expected through this evening, decreasing in coverage after sunset. Gusty and erratic winds in excess of 40 mph will be possible along with small hail and locally heavy rainfall under the stronger storms. Showers are expected to redevelop overnight associated with a weak cold front shifting through East Idaho. Most of this precipitation should be confined to the central mountains. By Sunday afternoon, expect most of the precipitation to be limited to northern areas mainly the Salmon and Challis and Targhee NFs. Breezy winds are expected along with a small dip in afternoon temperatures. Similar conditions are expected Monday the 4th, with light precipitation remaining confined to areas along and north of the Montana border. A ridge of high pressure returns beginning Tuesday with daytime highs reaching well into the 90s by the weekend and predominantly dry conditions most areas. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jul 2, 3:27 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pocatello ID
327 PM MDT Sat Jul 2 2022
IDZ054-055-022200-
Eastern Magic Valley ID-Lower Snake River Plain ID-
327 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern Power
and southwestern Bingham Counties through 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of American Falls, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4273 11298 4277 11313 4308 11313 4300 11277
TIME...MOT...LOC 2127Z 197DEG 20KT 4281 11304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 3:55 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pocatello ID
355 PM MDT Sat Jul 2 2022
IDZ052-053-066-067-022245-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Beaverhead/Lemhi Highlands ID-
355 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southwestern
Fremont, northwestern Jefferson and south central Clark Counties
through 445 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monteview, or 10 miles northwest of Terreton, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dubois, Hamer, Spencer, Monteview, Small and southern Saint Anthony
Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 11260 4404 11270 4443 11211 4394 11190
TIME...MOT...LOC 2155Z 237DEG 29KT 4397 11252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ValleLocal storm report, Jul 2, 4:01 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
401 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST MONTEVIEW 43.93N 112.53W
07/02/2022 M59 MPH JEFFERSON ID AWOS
ARL-FRD MESOENT. CONTINUED WITH 54MPH GUST AT 350PM
&&
VERNON.PRESTONLocal storm report, Jul 2, 4:12 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
412 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST MONTEVIEW 43.93N 112.53W
07/02/2022 M60 MPH JEFFERSON ID MESONET
NOAA ARL FRD MESONET
&&
VERNON.PRESTONSpecial weather statement, Jul 2, 4:15 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pocatello ID
415 PM MDT Sat Jul 2 2022
IDZ051-054-055-022245-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
415 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern Blaine,
northwestern Power, north central Cassia, western Bingham and
southeastern Minidoka Counties through 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Walcott, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Walcott and Pilar Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4259 11326 4266 11348 4314 11327 4304 11293
TIME...MOT...LOC 2215Z 202DEG 40KT 4270 11333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ECLocal storm report, Jul 2, 4:24 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST RICHFIELD 43.05N 114.15W
07/02/2022 M49 MPH LINCOLN ID MESONET
NOAA ARL FRD MESONET
&&
VERNON.PRESTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:48 AM MDT | Special Weather Statement | PIH | Bonneville | 27 min |
| Jul 2, 10:02 AM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 2:35 PM MDT | Special Weather Statement | PIH | Minidoka | 25 min |
| Jul 2, 2:58 PM MDT | Special Weather Statement | PIH | Minidoka | 32 min |
| Jul 2, 3:03 PM MDT | Special Weather Statement | PIH | Minidoka | 27 min |
| Jul 2, 3:27 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Jul 2, 3:55 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Jul 2, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 32 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 30 min |
| Jul 2, 4:15 PM MDT | Special Weather Statement | PIH | Power | 30 min |
| Jul 2, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Jefferson | 36 min |
| Jul 2, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 36 min |
| Jul 2, 5:07 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte, Jefferson | 23 min |
| Jul 2, 5:17 PM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Clark, Custer, Fremont and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.